Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 27, 2025, 1:36 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Feb 27, 2025, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 1:36 AM MST (08:36 UTC)
- In effect from
- Feb 27, 2025, 10:00 AM MST
- Expired
- Feb 27, 2025, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3755 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WWUS75 KPSR 270836 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 136 AM MST Thu Feb 27 2025 AZZ547-557-558-560>563-280000- /O.NEW.KPSR.WI.Y.0007.250227T1700Z-250228T0000Z/ Rio Verde/Salt River-Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County- Including the cities of Winkelman, Sunflower, Peridot, Hayden, San Carlos, Miami, Tortilla Flat, and Globe 136 AM MST Thu Feb 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Dripping Springs, Globe/Miami, Mazatzal Mountains, Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, and Southeast Gila County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CK
2 follow-up statements
575 WWUS75 KPSR 271939 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1239 PM MST Thu Feb 27 2025 AZZ547-557-558-560>563-280000- /O.CON.KPSR.WI.Y.0007.000000T0000Z-250228T0000Z/ Rio Verde/Salt River-Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County- Including the cities of Peridot, Globe, Tortilla Flat, Miami, San Carlos, Winkelman, Sunflower, and Hayden 1239 PM MST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Dripping Springs, Globe/Miami, Mazatzal Mountains, Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, and Southeast Gila County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ INS
438 WWUS75 KPSR 280021 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 521 PM MST Thu Feb 27 2025 AZZ547-557-558-560>563-280130- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-250228T0000Z/ Rio Verde/Salt River-Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County- Including the cities of Winkelman, Hayden, Globe, San Carlos, Peridot, Sunflower, Miami, and Tortilla Flat 521 PM MST Thu Feb 27 2025 ...WIND ADVISORY HAS EXPIRED... Winds have subsided below advisory level, but gusty winds and lofted dust will continue through this evening. $$ SDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:21 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 26, 10:21 PM MST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1021 PM MST Wed Feb 26 2025 .UPDATE...Updated 06z Aviation Discussion.. && .SYNOPSIS... Unseasonably warm temperatures will persist into Friday with afternoon readings today approaching 90 degrees for the warmest lower desert locations. A weak, dry disturbance will descend into the region on Thursday, generating locally breezy to windy conditions and some slight cooling. A series of weather systems are projected to advance through the Desert Southwest this weekend and into next week, bringing further cooling, multiple rounds of breezy to windy conditions, and some slight rain chances to the Arizona high terrain. && .DISCUSSION... Current atmospheric analysis reveals highly amplified ridging in place over the Pacific Coast, while a weak area of troughing advancing through the Intermountain West dives south along the eastern periphery of this area of high pressure. The Desert Southwest finds itself caught in the middle of these two features, with quasi-zonal flow stretching from southeastern California out toward New Mexico, promoting continued dry and quiet conditions across the region. Though heights aloft will be tempered down due to the approach of the aforementioned disturbance, unseasonably warm temperatures will continue for this afternoon, with similar readings compared to what was observed yesterday as lower desert highs will once again range from the middle 80s to the lower 90s. Speaking of yesterday, all three climate sites (Phoenix, Yuma, and El Centro) reached 90 degrees for the first time this year, and for the first time since last October. Reaching this mark is not completely uncommon for late February, but, on average, it isn't until late March/early April when these first occur. The previously-mentioned system will continue its southerly track across the Four Corners region through tonight/tomorrow morning, before settling over Arizona on Thursday. As it progresses, it will help funnel cooler air into northern Arizona and the Lower Colorado River Valley, tightening up the thermal and pressure gradients which will initiate a dynamic response through the generation of increased winds across parts of our forecast area, especially across our higher terrain areas. Winds are expected to pick up late tonight/early Thursday, gusting to 30-40 mph, with locally higher gusts around the tallest ridgetops. Across lower elevation locations, gusts to this magnitude are not anticipated, but isolated gusts 25-30 mph are certainly not out of the question. Due to the very dry conditions in place, elevated gusts, and dry fuels, locally elevated fire weather conditions are likely to be reached, but due to the limited coverage and timing of the strongest winds, no Red Flag Warnings will be issued at this time. By the end of the workweek into the start of the weekend, the above- mentioned system will eventually become absorbed by a stronger closed low moving off the eastern Pacific, which will undercut the dominant ridge entrenched over the western CONUS. Before this secondary system moves onshore, positive height anomalies will remain overhead, which will create a favorable setup for continued warmer-than-normal conditions through Friday, with lower desert highs in the lower to middle 80s. Once the low and its associated negative height anomalies reach a closer proximity to the Desert Southwest temperatures will drop closer to seasonal levels by the weekend with highs in the middle and upper 70s for the lower elevations. Other impacts include another bout of breezy to locally windy conditions across portions of the region, especially for portions of southeastern California and the high terrain of south-central Arizona. Moisture projections indicate that this system will be fairly dry so little to no rain chances, at least for our forecast area, are anticipated at this time. Looking beyond to next week, the active pattern does not appear to stop as multiple follow-on systems are shown moving through the western CONUS, with the initial of the two moving over the Desert Southwest by Monday. This will likely provide a reinforcing push of cooler air, generate another round of breezy to windy conditions, and potentially provide better moisture flux to promote better rain chances. However, there does appear to be some slight differences amongst global models in the timing of this system, so there is a bit uncertainty of when these impacts may affect the region. The approach of the potentially fourth system in the span of 7-10 days will be during the latter portion of the next week, but decent model spread exists in both timing and strength of this low. Regardless, this will be something to keep and eye on in the coming days to see how this potential system evolves in the forecast. && .AVIATION...Updated at 0500Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: Winds during the next couple of hours will be in the process of shifting out of the N-NE with speeds picking up overnight as gusts, particularly at KDVT and KSDL, could at times reach 20-25 kts. Elsewhere, winds will likely remain light aob 10 kts, which will result in some LLWS. Wind directions may also shift back out of the W-NW at KPHX and KIWA for a time after 10z. By 16-17z, winds will pick up out of the E-NE with peak gusts at times ranging between 20-25 kts before subsiding by the late afternoon hours. Mostly clear skies will persist throughout the period. Southeast California/Southwest Arizona including KIPL and KBLH: At KIPL, winds will fluctuate between the N to WNW with speeds remaining aob 10 kts with a few gusts into the mid-teens possible during the mid to late morning hours on Thursday. At KBLH, winds will remain out of the N with frequent gusts upwards of 20-25 kts through Thursday afternoon before gusts subside by the evening hours. Mostly clear skies with some passing high clouds will be common through the period. && .FIRE WEATHER... Unseasonably warm conditions will prevail again today with highs mainly in the upper 80s across the lower deserts. Dry conditions are also expected with MinRHs of 5-15% this afternoon, while winds become gusty to around 25 mph across the Lower CO River Valley. Breezy conditions are then expected across the eastern Arizona higher terrain into south-central Arizona Thursday morning into the first part of the afternoon, likely bringing a period of elevated fire weather conditions late morning/early afternoon. Slightly cooler temperatures are expected Thursday, but similar humidities. A more unsettled weather pattern is expected for Friday through at least the first part of next week with several mostly dry weather systems passing through the region. These systems are likely to cause breezy to locally windy conditions at times, decreasing temperatures, and improving humidities. && .CLIMATE... Record high temperatures next week: Date Phoenix Yuma El Centro ---- ------- ---- --------- Feb 26 91 in 1986 96 in 1986 95 in 1986 Feb 27 92 in 1986 95 in 1986 96 in 1986 Feb 28 89 in 1986 97 in 1986 92 in 1986 && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman AVIATION...Lojero FIRE WEATHER...Kuhlman CLIMATE...18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.